Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Health and Treatment Issues >> Treatment & Side Effects

Rochambeau
Newbie

Reged: 07/09/13
Posts: 1
Question about Atripla side effects.
      07/10/13 12:07 PM

I've been hiv positive for nearly two years now. I was first taking norvir, truvada and reyataz but they made me feel perpetually hung over and with the norvir my body couldn't tolerate even a single beer or glass of wine, which I enjoy very much. I switched to Atripla after several months and have been on it for roughly a year.

At first the side effects were appalling, but they went away more or less (except for the dreams) after a couple weeks and things were fine. However, a few months ago I started experiencing very strong side effects whenever I take them. This is with or without food, morning or night or even midday. I get a rushing feeling in my body like I'm falling off a skyscraper. I can't focus, have problems thinking clearly and become incredibly tired and feel drained of all energy in my muscles. This sometimes takes hours to go away. My sleeping habits have been about as off as they possibly could be and I have no doubt that the Atripla is exacerbating my already present problems with depression.

This being my second treatment regimen, I am very uncomfortable switching again. The virus replicates very quickly in my body, i.e.: I had an AIDS diagnoses within three months of contracting HIV with a CD4 count of 132 and a viral load that was close to two-million. The Atripla does work. I am undetectable as of my last blood draw and am awaiting my most recent results. While I was having issues with missing doses for a while, I have been taking my meds very consistently and feel the single pill a day works for me.

Has anybody else experienced a resurgence in side effects over time? Also, not being able to take Complera due to having been on Atripla (that I'm aware of) are these side effects worth staying on my current treatment anyways? Is this normal, and is there anything I can do to improve the problems I'm having?

-I recently moved the the midwest from New York and the medical care that I now get is sub-par at best; in New York it was.... unparalleled. I thought I'd ask in a forum since my ID doctor gives me very little feedback. And, before anyone tells me to find a new doctor, I am currently in the only ID department available in my entire city so I have no other option than to continue under the same care I am receiving.

Post Extras: Remind Me!     Notify Moderator

Entire thread
Subject Posted by Posted on
* Question about Atripla side effects. Rochambeau 07/10/13 12:07 PM
. * Re: Question about Atripla side effects. riverprincessModerator   07/19/13 09:40 PM
. * Re: Question about Atripla side effects. anotherday   07/18/13 10:56 AM
. * Re: Question about Atripla side effects. lilfshrmn   07/11/13 05:13 PM
. * Re: Question about Atripla side effects. riverprincessModerator   07/12/13 08:32 AM
. * Re: Question about Atripla side effects. kicker   07/10/13 03:42 PM

What's New at TheBody.com

Additional Information
0 registered and 0 anonymous users are browsing this forum.

Moderator:  bogart, TheBody, crabman, riverprincess 



Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 2324

Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3